Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 29, 2021, 6:56 PM EDT for Miami-Dade County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2021, 6:56 PM EDT (22:56 UTC)
- Expired
- Jun 29, 2021, 7:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 18 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.9 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
256 WWUS82 KMFL 292256 SPSMFL Special Weather Statement National Weather Service Miami FL 656 PM EDT Tue Jun 29 2021 FLZ071>074-173-292345- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 656 PM EDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 745 PM EDT... * At 656 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Glenvar Heights, or over South Miami, moving northwest at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Miami, Coral Gables, South Miami, Kendall, Doral, Hialeah Gardens, Pinecrest, Miami Springs, Sweetwater, West Miami, Medley, Westchester, Glenvar Heights, Fountainbleau, Richmond Heights, Kendale Lakes, Palmetto Bay, Pennsuco, University Of Miami and Intersection Krome And U.S. 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2573 8022 2559 8032 2579 8063 2599 8046 TIME...MOT...LOC 2256Z 128DEG 15KT 2572 8032 $$ RF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:31 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 29, 3:31 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Miami FL 331 PM EDT Tue Jun 29 2021 .SHORT TERM (Now through Wednesday)... The western periphery of the Bermuda High continues to remain established across South Florida. This has resulted in prevailing southeasterly flow across South Florida, which has allowed for the continued advection of a moist and saturated airmass into South Florida. Model guidance as well as surface and upper air observations indicate a saturated vertical moisture profile with precipitable water values of 2.0 to 2.1 across South Florida today. This is due to a surge of deep tropical moisture being advected around the periphery of the Bermuda High into South Florida throughout this afternoon and evening. The greatest coverage of showers and thunderstorms will begin to transition from the East coast metro areas and Atlantic waters to the interior and Gulf coast during the afternoon and evening hours. There is the potential for stronger storms this afternoon across the interior and the Gulf coast. There has been some clearing of high- level clouds across the interior and Gulf coast earlier today that may allow for efficient insolation and diurnal heating over the next several hours. Forecasted CAPE values from forecast soundings as well as the Storm Prediction Center show SBCAPE values upwards of 4000 j/kg over the interior and Gulf coast this afternoon. The 12z MFL upper air sounding from this morning also showed a moist profile in the vertical column, with a decent lapse rate of 6.7 c/km. 500mb temperatures are forecast to be around -8 to -9 C across the interior and Gulf coast today, with a freezing level close to 14,000 feet. Thus, small hail is certainly possible with the strongest vertical columns today. Gusty winds will also be possible this afternoon, as DCAPE values remain modest for an isolated strong wind gust or two with the strongest storms. Frequent lightning and torrential rainfall will also be possible today with any thunderstorm that develops. Heavy rainfall may lead to localized flooding, especially in locations that experience training or backbuilding of convection. High temperatures this afternoon will remain around seasonal values, with the cloud cover as well as showers and thunderstorms acting to keep temperatures near normal. With the loss of diurnal heating shortly after sunset, shower and thunderstorm activity will begin to gradually wane over the interior and Gulf coast. Activity should once again increase over the Atlantic waters and the East coast metro areas. Torrential rainfall and perhaps a lightning strike or two is possible overnight across the East coast. It will be another muggy and warm night as ample cloud cover will keep minimum temperatures near normal or slightly above normal across South Florida. A similar pattern is in store on Wednesday, as the advection of deep tropical moisture continues into South Florida. The greatest coverage of showers and thunderstorms will be across the Atlantic and East coast areas during the overnight and early morning hours. As insolation and diurnal heating occurs over the course of the late morning and afternoon hours, destabilization will occur over the interior and the Gulf coast areas of South Florida. The greatest coverage of showers and thunderstorms will shift to the Gulf coast and the interior portions of South Florida during the afternoon and evening hours. The primary hazards with the strongest thunderstorm activity tomorrow will be gusty winds, lightning, and torrential rainfall. With such a moist airmass in place, and the continued slow storm motion, there is the potential for localized flooding once again tomorrow. Maximum high temperatures will once again be limited by cloud cover and showers and thunderstorms, with max temps remaining near normal values. .LONG TERM (Wednesday Night through Tuesday)... The wet weather pattern will remain in place across South Florida through the end of the week as a ridge of high pressure in the western Atlantic gets pushed off more to the east southeast and flattened as a mid level trough digs into the eastern portion of the country. This will help to shift the winds around to more of a south southwesterly direction by the end of the week. With plenty of moisture advection continuing across the region, scattered to numerous showers and thunderstorms will remain in place during this time frame. With the winds turning to more of a south southwesterly direction, the greatest chances of showers and thunderstorms will focus over the interior and the Lake Okeechobee region during the afternoon and evening hours. With PWAT values hovering around 2 inches over the region, localized flooding will continue to be a possibility as the thunderstorms could contain heavy rainfall and they will continue to be slow moving. For the upcoming weekend and into early next week, the latest computer model guidance continues to show plenty of lower level moisture remaining in place. This will allow for a chance of showers and thunderstorms each day. The models want to try to build the area of high pressure in the western Atlantic back into the region as the mid level trough lifts off to the northeast and into the northern Atlantic. If the high is strong enough, this will help to reduce the chances of showers and thunderstorms during this time frame as it will allow for some slightly drier air to move into the region. If the high does not build back in as strong, more tropical moisture will advect into the region which will allow for the increased chances of showers and thunderstorms to continue throughout the weekend. The forecast remains highly uncertain for the weekend and into early next week. A blend of the forecast models was used during this time frame indicating a chance of showers and thunderstorms each day with increasing chances towards the second half of the weekend and into early next week. Something else that needs to be monitored is a couple of tropical disturbances in the central Atlantic. The National Hurricane Center gives a 40 percent chance of development in this region over the next 5 days. At this time, it is still to early to determine if any of these tropical disturbances will have any affect on the weather pattern in South Florida early next week. This will continue to be monitored as the week progresses. && .AVIATION(18Z TAFS)... Numerous showers and thunderstorms will continue to move across South Florida this afternoon and evening. Low cigs and vis will be possible if a shower or thunderstorm directly impacts terminals. Once confidence increases with timing and impacts, TEMPOs will be added with future amendments. Shower coverage will increase once again overnight along the east coast. && .MARINE... Southeasterly winds will prevail until Wednesday, then veering to a more southerly flow on Thursday as the periphery of the Bermuda High pushes east into the Bahamas. Scattered showers and thunderstorms will be present across the area waters, especially during the overnight and morning hours. Gusty winds and rough seas will accompany any shower or thunderstorm that develops. && .BEACHES... There is a high risk of rip currents for the Palm Beach county beaches today. There is also a moderate risk of rip currents for Miami-Dade and Broward county beaches today. The elevated risk of rip currents will gradually decrease through late this week before subsiding this weekend. && .PRELIMINARY POINT TEMPS/POPS... Miami 76 87 76 87 / 50 70 40 60 West Kendall 76 87 76 87 / 60 70 50 60 Opa-Locka 76 87 76 87 / 60 70 40 60 Homestead 76 86 76 86 / 60 70 50 60 Fort Lauderdale 76 86 76 86 / 60 60 40 60 N Ft Lauderdale 76 86 76 87 / 50 60 40 60 Pembroke Pines 76 86 76 87 / 60 70 40 60 West Palm Beach 76 87 76 88 / 50 60 40 60 Boca Raton 76 86 77 87 / 50 60 40 60 Naples 74 87 74 88 / 50 80 40 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168. AM...None. GM...None. && Tonight/Wednesday and Aviation/Marine/Beaches...Hadi Wednesday Night through Tuesday...CWC Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 29, 4:18 PM EDT, 2 hours 38 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 418 PM EDT Tue Jun 29 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 300830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 418 PM EDT Tue Jun 29 2021 ...Scattered To Numerous Showers and Thunderstorms This Evening... ...High Risk of Rip Currents Palm Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents along the beaches of Palm Beach county. There is also a moderate risk of rip currents along the beaches of Broward and Miami-Dade counties. Thunderstorms: Scattered to numerous thunderstorms are likely this evening. Main concerns are frequent lightning strikes, gusty winds, small hail, and locally heavy rainfall. Waterspouts: Waterspouts will be possible with showers and storms over the local waters tonight. Wind: Wind gusts in excess of 45 mph are possible with the strongest thunderstorms this evening. Hail: Small hail is possible with strongest storms this evening. Flooding: Localized flooding is possible with the heaviest showers and thunderstorms tonight. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The elevated risk of rip currents will continue through mid week across portions of the Atlantic coast before gradually subsiding by late week. Shower and thunderstorm chances will remain above normal through the end of the week. The strongest storms could contain frequent lightning strikes, gusty winds, and localized flooding. The chances of thunderstorms remain elevated at this time for the upcoming holiday weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 29, 1:51 PM EDT, 5 hours 5 minutes before
Special Weather Statement
National Weather Service Miami FL
151 PM EDT Tue Jun 29 2021
FLZ069-070-291830-
Coastal Collier County FL-Inland Collier County FL-
151 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
230 PM EDT...
* At 150 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Belle Meade, or near Marco
Island, moving northwest at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Belle Meade, Golden
Gate, East Naples, Lely Resort, Copeland, Vineyards, Royal Palm
Hammock, Naples Park, Marco Island Airport, Naples Manor, West Toll
Gate On Alligator Alley, North Naples, Pelican Bay, Lely, Rookery
Bay Aquatic Preserve, Fakahatchee Strand State Preserve and
Intersection I-75 And Everglades Blvd.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2618 8185 2629 8183 2605 8125 2583 8145
2587 8178 2599 8184
TIME...MOT...LOC 1750Z 126DEG 13KT 2603 8168
FryeSpecial weather statement, Jun 29, 2:31 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service Miami FL
231 PM EDT Tue Jun 29 2021
FLZ069-070-291930-
Coastal Collier County FL-Inland Collier County FL-
231 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLIER COUNTY UNTIL 330
PM EDT...
* At 231 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over West Toll Gate On Alligator
Alley, or over Golden Gate Estates, moving west at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Belle Meade, Orangetree,
Golden Gate, East Naples, Lely Resort, Big Corkscrew Island,
Vineyards, Royal Palm Hammock, Naples Park, Marco Island Airport,
Naples Manor, West Toll Gate On Alligator Alley, North Naples,
Pelican Bay, Corkscrew Swamp Sanctuary, Lely and Rookery Bay
Aquatic Preserve.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2610 8197 2633 8184 2633 8182 2632 8182
2632 8166 2642 8166 2642 8157 2643 8156
2627 8135 2588 8144
TIME...MOT...LOC 1831Z 101DEG 16KT 2618 8162
RFSpecial weather statement, Jun 29, 4:50 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Miami FL
450 PM EDT Tue Jun 29 2021
FLZ063-066-292130-
Hendry FL-Glades FL-
450 PM EDT Tue Jun 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND GLADES
COUNTIES UNTIL 530 PM EDT...
* At 449 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Moore Haven, moving northwest
at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Labelle, Moore Haven, Lakeport, Palmdale, Ortona, Muse, Port La
Belle and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2712 8126 2683 8098 2672 8105 2678 8157
2703 8156 2703 8134 2704 8134 2704 8133
2703 8133 2703 8127 2712 8127
TIME...MOT...LOC 2049Z 121DEG 18KT 2679 8111
FryeSpecial weather statement, Jun 29, 5:17 PM EDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Miami FL 517 PM EDT Tue Jun 29 2021 FLZ070>075-173-292200- Inland Broward County FL-Inland Collier County FL-Mainland Monroe FL- Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami- Dade County FL-Coastal Miami Dade County FL- 517 PM EDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 600 PM EDT... * At 516 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Intersection Krome And U.S. 27, or 11 miles southwest of Miramar, moving northwest at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Miami, Hialeah, Miramar, Miami Beach, Coral Gables, Key Biscayne, South Miami, Virginia Key, Kendall, Doral, Miami Lakes, Hialeah Gardens, Pinecrest, Opa-Locka, Miami Springs, Sweetwater, West Miami, Medley, Westchester and Gladeview. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. && LAT...LON 2553 8017 2579 8088 2629 8086 2578 8012 TIME...MOT...LOC 2116Z 122DEG 13KT 2588 8049 RF
Local storm report, Jun 29, 5:37 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
537 PM EDT TUE JUN 29 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM WATER SPOUT 1 NE KEY BISCAYNE 25.70N 80.15W
06/29/2021 AMZ651 FL FIRE DEPT/RESCUE
A WATERSPOUT WAS SPOTTED OFF OF KEY BISCAYNE BY THE KEY
BISCAYNE FIRE CHIEF. PICTURES OF THIS WATERSPOUT WERE
ALSO REPORTED ON LOCAL NEWS STATIONS.
&&
EVENT NUMBER MFL2100039
CWCSpecial weather statement, Jun 29, 6:56 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 656 PM EDT Tue Jun 29 2021 FLZ071>074-173-292345- Inland Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 656 PM EDT Tue Jun 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE COUNTY UNTIL 745 PM EDT... * At 656 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Glenvar Heights, or over South Miami, moving northwest at 15 mph. * Winds in excess of 45 mph and funnel clouds possible with this storm. * Locations impacted include... Miami, Coral Gables, South Miami, Kendall, Doral, Hialeah Gardens, Pinecrest, Miami Springs, Sweetwater, West Miami, Medley, Westchester, Glenvar Heights, Fountainbleau, Richmond Heights, Kendale Lakes, Palmetto Bay, Pennsuco, University Of Miami and Intersection Krome And U.S. 27. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 2573 8022 2559 8032 2579 8063 2599 8046 TIME...MOT...LOC 2256Z 128DEG 15KT 2572 8032 RF
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 2:46 AM EDT | Rip Current Statement | MFL | Palm Beach | 17 hr |
| Jun 29, 11:57 AM EDT | Special Marine Warning | MFL | 48 min | |
| Jun 29, 12:46 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jun 29, 12:48 PM EDT | Special Weather Statement | MFL | Collier | 27 min |
| Jun 29, 12:49 PM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 29, 12:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| Jun 29, 12:56 PM EDT | Special Marine Warning | MFL | 49 min | |
| Jun 29, 1:29 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Jun 29, 1:37 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 29, 1:51 PM EDT | Special Weather Statement | MFL | Collier | 39 min |
| Jun 29, 1:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 29, 2:31 PM EDT | Special Weather Statement | MFL | Collier | 59 min |
| Jun 29, 3:26 PM EDT | Special Marine Warning | MFL | 64 min | |
| Jun 29, 4:50 PM EDT | Special Weather Statement | MFL | Glades | 40 min |
| Jun 29, 5:17 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jun 29, 5:18 PM EDT | Special Marine Warning | MFL | 27 min | |
| Jun 29, 5:26 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 19 min |
| Jun 29, 7:52 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 113 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.